increased eye pressure and HIV

Question

Hi Doctors, Thanks for all the great work you've been doing over the years.

32, 1m90, 85kg Belgian here. I've been positive for 2,5 years, currently CD4 at 400, 21%. Will be starting meds in the not so distant future.

I 've been having two strange symptoms, not sure they're related to eachother or to HIV.

Since 5 weeks, i've been having blocked jaws caused by - i think- salliva glands that are somehow very tender. In the same time frame, my right eye started watering, and the tearduct (near to nose) got hard and VERY tender. The tenderness and constant crying continues, and my jaw still gets blocked once a week, alternating sides. Touching my eye is very painfull, it hurts 'behind' my eye.

I got a tobramycine/dexamethason eye thingy, didn't work.

Today, the eye-doctor measured eye pressures of 23 and 28 (left and right, i'm guessing mBar), with 28 being the value in the painful eye.

I'm taking coversyl plus (Perinopril and indapamide ace/diuretic).

Any ideas? Getting diagnosed with glaucoma or pre glaucoma does not seem realistic at age 31... So far he wants me on xalatan (latanoprostum) to reduce the pressure.

Any thoughts? Could this be HIV related or Coversyl/Hyptertension related? Would a Beta-blocker help, as this seemingly helps the eye pressure too?

thanks for answering! greetings from Belgium

Answer

HIV rarely has been associated with glaucoma. HIV has been associated with both lymph node enlargement and parotid gland enlargement/tenderness that could be contributing to your facial symptoms. Often a facial CT/MRI or ultrasound can sort some of that out. Most HIV meds are OK to take with meds you have prescribed. KH